Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 314, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 8, 2000, 11:12 PM CST for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 8, 2000, 11:12 PM CST (05:12 UTC)
- Expired
- Nov 8, 2000, 11:45 PM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 44 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 8:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 090514 SVRBNA TNC051-103-127-090545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1112 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WINCHESTER LINCOLN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FAYETTEVILLE SOUTHEASTERN MOORE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LYNCHBURG * UNTIL 1145 PM CST * AT 1110 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF FAYETTEVILLE...OR ABOUT 11 MILES NORTHEAST OF ATHENS...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTHWEST OF HUNTLAND BY 1140 PM CST 8 MILES SOUTHWEST OF WINCHESTER BY 1145 PM CST DAMAGING WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR +ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS! A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST THURSDAY MORNING FOR TENNESSEE. LAT...LON 3507 8692 3479 8680 3508 8589 3537 8616 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 9:00 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 8, 9:00 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 PM CST WED NOV 8 2000 SURFACE LOW HAS MOVED FROM THE LAKE CHARLES AREA EARLIER THIS MORNING TO THE LA/MS/AR TRI BORDER AREA WITH GOOD SOUTHERLY FLOW AHEAD OF THE LOW OVER MS/AL/TN/GA WITH PRECIPITABLE WATER AROUND 1.5 TO 1.6 INCHES. EVENING SOUNDING INDICATING GOOD 0-3 KM SHEAR BUT INSTABILITY ...PARTICULARLY AT MID LEVELS...SEEMS TO BE A PROBLEM. HOWEVER...ISOLATED SEVERE IS CERTAINLY POSSIBLE...PARTICULARLY LATER ON TONIGHT AS THE UPPER DYNAMICS GETS CLOSER TO THE MID STATE. CURRENT PACKAGE INDICATING EXTENSIVE SHOWERS AND THUNDERSTORMS OVER THE MIDSTATE WITH THE POSSIBILITY OF SEVERE ACTIVITY. WELCOME RAINS OVER THE AREA THROUGH TONIGHT AND THURSDAY MORNING. RADAR ESTIMATES INDICATE MOST AREAS WITH 0.5 TO 1 INCH OF RAINFALL AND A FEW AREAS WITH 2-3 INCHES IN THE PAST 24 HRS. ZONE PACKAGE REFLECTS THE ABOVE TRENDS. NO UPDATES FOR NOW. + .BNA...NONE. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:14 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 31 min |
| Nov 9, 12:02 PM CST | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 28 min |
| Nov 9, 12:32 PM CST | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 28 min |
| Nov 9, 1:03 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 42 min |
| Nov 9, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 60 min |
| Nov 9, 1:38 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, White | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.